For Maddog or Mikie:

Discussion in 'Fibromyalgia Main Forum' started by DebP, Feb 15, 2003.

  1. DebP

    DebP New Member

    I was wondering, is it true that you cannot mix things like St Johns Wort or any other herbal remedies with an anti depressant?? I am on Effexor XR, 150mgs a day. I was wondering what i can and cannot take as far as herbal remedies along with this med....Thanks in advance...

    DebP
  2. debbiem31

    debbiem31 New Member

    I'm not sure about St. John's, but I'm taking SAMe, and I know you're not supposed to take that with other anti-depressants. It gives you too much serotonin or something like that. I'm assuming it's the same for St. John's Wort. I don't like the side effects from traditional a.d. so I don't have to worry about mixing.
  3. TerriM

    TerriM New Member

    getting too much Seratonin is very dangerous . . . there is something called "seratonin sickness" which can be life threatening and comes from getting too much seratonin. I was having some strange adverse reactions to meds last summer (although I wasn't on any antidepressants) and my clinical psychologist gave me an article on this seratonin sickness just to make me aware of it. I guess this doesn't happen with all of the neurotransmitters. Could you possibly consult a pharmacist? In the town where I live we have a great compounding pharmacist who knows a TON about herbal remedies & drug interactions . . . Take care, Terri
  4. Mikie

    Mikie Moderator

    I have read that St. John's Wort should not be taken with certain other meds.

    Love, Mikie
  5. phenom

    phenom New Member

    u can overdose on seratonin, it can lead to coma and death - so be very careful. i know lots of meds combined can do it, also taking anti-d's and ecstacy (not that i think you do this!).

    phenom